Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 18, NWS Denver/Boulder, CO

May 15, 2015Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 15, 2015, 1:48 PM MDT for Weld County, Colorado. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2015, 1:48 PM MDT (19:48 UTC)
Expired
May 15, 2015, 2:15 PM MDT
In force
27 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Tornado
Possible
Hail
1.5 in
Wind
60.0 mph

County Weld County, CO

What was reported inside it

TimeReportWhereRemark
May 15, 1:52 PM MDTHAIL 11 Nw Frederick, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 12:58 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 7.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-265 J/kg
Mixed-layer LCL
1417 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WUUS55 KBOU 151948
SVRBOU
COC123-152015-
/O.NEW.KBOU.SV.W.0018.150515T1948Z-150515T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
148 PM MDT FRI MAY 15 2015

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WELD COUNTY IN NORTHEASTERN COLORADO...

* UNTIL 215 PM MDT

* AT 147 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FREDERICK...
  OR 23 MILES SOUTH OF GREELEY...MOVING NORTHEAST AT 25 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FIRESTONE...FREDERICK...FORT LUPTON...MILLIKEN...DACONO...MEAD...
  PLATTEVILLE...GILCREST AND MILTON RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR NORTHEASTERN 
COLORADO. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR 
NO ADVANCED WARNING.

LAT...LON 4020 10441 4003 10475 4007 10471 4004 10496
      4008 10501 4015 10502 4031 10484
TIME...MOT...LOC 1947Z 246DEG 20KT 4010 10490 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH

$$

BARJENBRUCH
1 follow-up statement
776 
WWUS55 KBOU 152006
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
206 PM MDT FRI MAY 15 2015

COC123-152015-
/O.CON.KBOU.SV.W.0018.000000T0000Z-150515T2015Z/
WELD CO-
206 PM MDT FRI MAY 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR SOUTHWESTERN WELD COUNTY...

AT 206 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
FORT LUPTON...OR 19 MILES SOUTH OF GREELEY...MOVING NORTHEAST AT 25
MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FORT LUPTON AND PLATTEVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR NORTHEASTERN
COLORADO.

LAT...LON 4019 10462 4009 10468 4009 10484 4011 10488
      4017 10489 4025 10480
TIME...MOT...LOC 2006Z 244DEG 22KT 4014 10480 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 11:04 AM MDT, 2 hours 44 minutes earlier.

Area forecast discussion, May 15, 11:04 AM MDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1104 AM MDT FRI MAY 15 2015

.UPDATE...
ISSUED AT 1039 AM MDT FRI MAY 15 2015

CONVECTION HAS STARTED ALREADY OVER THE MOUNTAINS...FOOTHILLS AND
PALMER RIDGE. THERE ARE A FEW BOUNDARIES FLOATING AROUND THE
PLAINS RIGHT NOW. THE MAIN ONE IS ALONG THE SOUTHERN CWA BORDER THEN
IT IS ORIENTED SOUTHWEST/NORTHEAST UP THROUGH ELBERT COUNTY INTO
EAST ARAPAHOE AND ADAMS. THE SOUTH-SOUTHEASTERLIES WINDS SOUTH OF
IT ARE COMING OFF THE HIGHER TERRAIN AND THE DOWNSLOPING HAS DRIED
OUT DEW POINTS INTO THE 30S F. MOST OF THE PLAINS OF THE CWA HAVE
DEW POINTS IN THE MID 40S TO LOWER 50S F RIGHT NOW. THAT BOUNDARY
IS MOVING NORTHWARD SLOWLY BUT SHOULD PROVIDE THE IMPETUS FOR
THUNDERSTORMS TO DEVELOP AT SOME POINT IN THE NEXT COUPLE OF
HOURS. WILL MAKE SOME ADJUSTMENTS TO POPS AND CLOUD COVER...BUT
NOTHING MAJOR.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 459 AM MDT FRI MAY 15 2015

COMPLEX SITUATION TODAY AS SOUTHERLY FLOW STRENGTHENS AHEAD OF
THE UPPER LOW OVER SOUTHERN NEVADA. BIGGEST QUESTION IS THE
POSITION OF LOW LEVEL FEATURES ON THE PLAINS THIS AFTERNOON AND
THE AMOUNT OF HEAT AND MOISTURE AVAILABLE FOR CONVECTION. SEVERAL
FACTORS ARE FAVORABLE FOR SEVERE WEATHER...MOST NOTABLY STRONG
SHEAR AND A PLUME OF MOISTURE PUSHING WESTWARD ON THE NORTH SIDE
OF A SURFACE LOW/TROUGH THAT WILL BE IN EASTERN COLORADO. IT IS
ALSO LOOKING LIKE THERE WILL BE ENOUGH DRY MID LEVEL AIR TO ALLOW
A FAIR AMOUNT OF SUN OVER NORTHEAST COLORADO TODAY...WHILE THE
WESTWARD EXTENT OF THE GOOD MOISTURE MAY BE A BIT MORE THAN
PREVIOUSLY EXPECTED. ALWAYS HARD TO SECOND GUESS JUST HOW MUCH
MIXING OUT OF THE MOISTURE THERE WILL BE...CERTAINLY WEST OF THE
DRY LINE THIS WILL HAPPEN...BUT ON THE NORTH SIDE OF THE LOW THE
PLUME OF MOISTURE WRAPPING AROUND WILL NOT MIX AS MUCH. BIGGEST
QUESTION IS PROBABLY THE SHARPNESS OF THE LOW/TROUGH FEATURE WHICH
IS OFTEN UNDERDONE IN THE MODELS. AT THIS HOUR THE HRRR IS SHOWING
A PLUME OF EAST WINDS HOLDING 50 DEGREE DEW POINTS AND CAPES
AROUND 2000 J/KG ALONG THE NORTHERN BORDER BACK AS FAR AS WELD
COUNTY. HOWEVER IT ALSO SCOURS OUT THE MOISTURE IN AREAS FURTHER
SOUTH...DRYING OUT WASHINGTON COUNTY BY MID AFTERNOON BEFORE THE
CONVECTION GETS GOING.

A NEGATIVE FACTOR MAY BE TOO MUCH SOUTHERLY WIND. THIS MAY HELP
DRY THINGS OUT AND PUSH THE BETTER MOISTURE TO THE NORTH...AND MAY
ALSO REDUCE THE SHEAR AND ESPECIALLY THE HELICITY IF THE WIND
PROFILE WINDS UP BEING PRETTY LINEAR. THERE SHOULD BE A SWEET SPOT
WITH THE LOW LEVEL WINDS BACKED TO EASTERLY...MOST LIKELY NEAR OUR
NORTHERN BORDER OR JUST INTO NEBRASKA. THIS AREA WOULD HAVE THE
BEST THREAT OF SEVERE WEATHER AND A DECENT TORNADO THREAT. WILL GO
WITH THIS IDEA AS THE MOST LIKELY SCENARIO...WITH STRONG STORMS
DEVELOPING IN THE MOISTURE ALONG THE DRY LINE AND/OR NORTH OF THE
LOW/TROUGH WHERE CAPES WILL BE 1500-2000 J/KG...THEN PROPAGATING
NORTH WITH THE SEVERE THREAT INCREASING NEAR OUR NORTHERN BORDER.
OTHER STORMS WILL FORM ON THE BACK EDGE OF THE DRY SLOT...NEAR THE
FRONT RANGE/CHEYENNE RIDGE BUT SHOULD BE WEAKER WITH CAPES OF 500
J/KG NEAR THE MOUNTAINS AND IMPROVING A BIT AS THEY MOVE EAST INTO
THE MOISTURE TONGUE. STILL COULD BE SOME SEVERE THREAT HERE AS
WELL...MAINLY IN NORTHERN WELD COUNTY. OF COURSE IF THE LOW WINDS
UP BEING BETTER DEFINED THERE WOULD BE A MUCH HIGHER THREAT OF
SEVERE WEATHER ON THE NORTH AND NORTHEAST SIDE OF THE LOW.

RAISED HIGHS A LITTLE EXPECTING MORE SUN...STILL A FEW DEGREES
BELOW GUIDANCE AND IF IT IS A LITTLE WARMER THAT WILL HELP AS
WELL. TRENDED POPS MORE TOWARD THE IDEA OF A GOOD BREAK IN THE DRY
SLOT MUCH OF TODAY...WITH STORMS MOVING IN FROM THE WEST AND
DEVELOPING IN THE NORTH AND EAST IN THE LATE AFTERNOON. BEST
COVERAGE PROBABLY IN THE EARLY EVENING ON THE PLAINS...BUT
INTESITY SHOULD BE LESS THEN. SOME CLOUDS AND WEAK SHOWERS HANG ON
OVERNIGHT WITH A LITTLE COOLING ALOFT AND OVERALL INCREASE IN
MOISTURE.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 459 AM MDT FRI MAY 15 2015

OVERALL TREND IN THE FORECAST IS THE SAME. THE NEXT SYSTEM WILL
IMPACT THE CWA ON SATURDAY. THE BROAD BUT CLOSED UPPER TROUGH WILL
STRETCH FROM THE NORTHERN ROCKIES TO THE DESERT SOUTHWEST AT 12Z
SATURDAY...WITH A MODERATE TO STRONG SLY FLOW OVER EASTERN
COLORADO. WEAK TO MODERATE MID AND UPPER LEVEL QG ASCENT WILL
REMAIN OVER NORTHEAST COLORADO THROUGH THE DAY...WITH PLENTY OF
MOISTURE IN PLACE. MAIN ISSUE WILL BE WHERE THE SFC LOW SETS UP
AND AT THIS TIME IT APPEARS TO BE ALONG THE EASTERN BORDER. IF
THIS OCCURS...THEN THE STRONG/SEVERE THUNDERSTORMS WILL LIKELY BE
EAST OF COLORADO...BUT CANNOT RULE OUT ONE OR TWO REACHING SEVERE
LEVELS ALONG THE BORDER WHERE THE BEST VERTICAL SHEAR WILL BE
PRESENT. IN AND AROUND DENVER FORECAST CAPES IN THE AFTERNOON NOT
BAD...800-900 J/KG. MOISTURE AOA 700 MB IN THE AFTN...BUT DRIER IN
THE LOWER LEVELS. IN THE MOUNTAINS...NO HIGHLIGHTS BUT COULD SEE
UP TO 5 INCHES ABOVE 10 KT THROUGH THE DAY SATURDAY.

SATURDAY NIGHT INTO SUNDAY...THE QG ASCENT SHIFTS TO THE NORTH AND
EAST WITH INCREASING QG DESCENT OVER THE REGION. THE MID LEVEL
TROUGH AXIS SLIDES EASTWARD SATURDAY EVENING...WITH SUBSIDENCE
IN PLACE AS A SHORT WAVE RIDGE PUSHES INTO THE STATE THROUGH
SUNDAY. SOME LINGERING SHOWERS IN THE HIGH COUNTRY WEST OF THE
CONTINENTAL DIVIDE...BUT DOWNSLOPE IN AND NEAR THE FRONT RANGE
FOOTHILLS SHOULD NEGATE MUCH OF THE PCPN IN THE 03Z-06Z WINDOW.
FOR SUNDAY AFTERNOON...SHOWERS AND A FEW STORMS ARE PROGGED TO
DEVELOP AS MID LEVEL MOISTURE AND AFTN HEATING WILL OFFSET THE
INFLUENCE OF THE RIDGE.

SUNDAY NIGHT...A SURFACE HIGH IS PROGGED TO PUSH A COLD FRONT INTO
THE FRONT RANGE IN THE EVENING. LINGERING SHOWERS AND ISOLATED
THUNDERSTORMS WILL LINGER THROUGH SUNDAY EVENING. NOT MUCH IN THE
WAY OF PCPN FM 06Z-18Z MONDAY. THE UPPER RIDGE WILL SHIFT TO THE
EAST WITH THE FLOW ALOFT BECOMING SOUTHWESTERLY AHEAD OF THE NEXT
DEVELOPING TROUGH. MUCH OF THE SHOWER/TSTM ACTIVITY ON MONDAY
AFTN WILL OCCUR IN THE HIGH COUNTRY. MDLS STILL PEG ANOTHER GOOD
CHC OF PCPN FOR MUCH OF THE CWA LATE MONDAY NIGHT THROUGH TUESDAY
EVENING. A MOIST SOUTHERLY FLOW ALOFT AHEAD OF THIS TROUGH...
OVERRUNNING AND STATIONARY FRONTAL BOUNDARY SITTING ALONG THE
FRONT RANGE/PALMER DIVIDE. THIS BROAD TROUGH IS PROGGED TO LIFT
NORTHWARD TUESDAY NIGHT...BUT NOT ENOUGH TO DRY THE REGION OUT ON
WEDNESDAY/THURSDAY. BEST CHC OF SHOWERS/TSTMS THOSE DAYS APPEAR TO
BE FROM THE FRONT RANGE EASTWARD WHERE THE BEST MOISTURE WILL BE.
OVERALL TEMPERATURES WL REMAIN COOLER THAN NORMAL...COLDEST ON
SATURDAY AND THEN TUESDAY/WEDNESDAY OF NEXT WEEK.

&&

.AVIATION...(FOR THE TAFS THROUGH 18Z SATURDAY MORNING)
ISSUED AT 1039 AM MDT FRI MAY 15 2015

AS MENTIONED ABOVE...THERE ARE A NUMBER OF BOUNDARIES FLOATING
AROUND WHICH WILL PLAY HAVOC WITH THE DIA WIND DIRECTIONS. THERE
IS A BOUNDARY WELL SOUTH OF DIA...STILL A FEW HOURS OUT OF BRING
SOUTHEASTERLIES TO THE AIRPORT. THERE IS CONVECTION STARTING IN
CENTRAL DOUGLAS COUNTY RIGHT WHICH MAY ACCELERATE THE ARRIVAL OF
THE SOUTHERLIES OR SOUTHEASTERLIES. WILL LEAVE THE NORTH-
NORTHWESTERLIES IN FOR NOW. WILL GO WITH A TEMPO FOR TSRA AFTER
19Z-20Z. NO CEILING ISSUES.

&&

.HYDROLOGY...
ISSUED AT 1039 AM MDT FRI MAY 15 2015

RIVER LEVELS ON THE SOUTH PLATTE WILL CONTINUE TO SLOWLY
RECEDE WITH THE EXCEPTION OF ITS COURSE THROUGH SEDGWICK. IT IS
STILL EXPECTED TO RISE IN SEDGWICK COUNTY INTO MID DAY SATURDAY
WITH THE CREST AT JULESBURG FORECAST TO BE BELOW FLOOD STAGE. IT
SHOULD START TO RECEDE AT JULESBURG BY SATURDAY AFTERNOON.

THE CACHE LA POUDRE RIVER IN WELD COUNTY IS JUST ABOVE FLOOD
STAGE AND THIS WILL CONTINUE INTO SATURDAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...RJK
SHORT TERM...GIMMESTAD
LONG TERM...COOPER
AVIATION...RJK
HYDROLOGY...RJK
Hazardous weather outlook, May 15, 11:14 AM MDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1114 AM MDT FRI MAY 15 2015

COZ030>051-161715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1114 AM MDT FRI MAY 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WERE BEGINNING TO DEVELOP
OVER THE MOUNTAINS...FOOTHILLS AND SOUTH PARK LATE THIS MORNING.
THERE WERE ISOLATED SHOWERS AND STORMS DEVELOPING ON THE PALMER
RIDGE AS WELL.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY THIS
EVENING IN NORTHEASTERN COLORADO. THE RISK WILL BE FOR THE
NORTHERN HALF OF THE PLAINS...ABOUT FROM THE NORTHERN DENVER METRO
AREA EAST-NORTHEASTWARD TO AKRON. THE WIND PATTERN WILL BE FAVORABLE
FOR SEVERE THUNDERSTORMS AND TORNADOES IN AREAS NORTH AND
NORTHEAST OF THE LOW PRESSURE AREA. THE MAIN THREATS WILL BE LARGE
HAIL UP TO GOLF BALL SIZE AND WIND GUSTS TO 70 MPH...BUT THERE IS
AN ELEVATED THREAT OF TORNADOES NEAR THE NORTHERN COLORADO BORDER
LATER THIS AFTERNOON.

ACROSS THE REST OF NORTHERN COLORADO SOUTH WINDS WILL INCREASE ON
THE PLAINS...WITH GUSTS TO NEAR 40 MPH. SCATTERED THUNDERSTORMS
WILL DEVELOP OVER AND NEAR THE MOUNTAINS. THE MAIN THREAT FROM
STORMS ACROSS THE REST OF THE AREA WILL BE GUSTY WINDS AND BRIEF
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE NEXT SYSTEM WILL MOVE ACROSS COLORADO ON SATURDAY...BRINGING
WITH IT A BETTER CHANCE OF PRECIPITATION ACROSS THE REGION. SNOW
ACCUMULATION OF 2 TO 5 INCHES WILL BE POSSIBLE IN THE HIGH COUNTRY
ABOVE 10 THOUSAND FEET. THE RISK OF SEVERE THUNDERSTORMS WILL
LIKELY BE CONTINUE TO AREAS ALONG THE EASTERN BORDER WHERE THE
BEST VERTICAL SHEAR WILL BE PRESENT. THE SHOWERS WILL DECREASE
SATURDAY NIGHT WITH GUSTY WINDS DEVELOPING FROM THE FRONT RANGE
FOOTHILLS EASTWARD.

A RIDGE OF HIGH PRESSURE WILL MOVE OVER COLORADO ON SUNDAY...BUT
ENOUGH MOISTURE AND INSTABILITY WILL BE AROUND IN THE AFTERNOON
FOR A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS. A COLD FRONT WILL
MOVE INTO THE FRONT RANGE SUNDAY EVENING WITH A CHANCE OF SHOWERS
AND SOME STORMS AT THAT TIME. ON MONDAY...THERE WILL BE A CHANCE
OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS...BUT THE PLAINS
WILL STAY RELATIVELY DRY. THE NEXT SYSTEM WILL BRING ANOTHER ROUND
OF PRECIPITATION TO MUCH OF NORTH CENTRAL AND NORTHEAST COLORADO
LATE MONDAY NIGHT THROUGH TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 8:11 PM MDTSpecial Weather StatementBOUDouglas34 min
May 14, 8:36 PM MDTSpecial Weather StatementBOUDenver24 min
May 14, 11:21 PM MDTSpecial Weather StatementBOUMorgan39 min
May 15, 12:49 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Douglas41 min
May 15, 1:21 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe27 min
May 15, 1:35 PM MDTTornado WarningBOUAdams25 min
May 15, 1:47 PM MDTSevere Thunderstorm WarningBOUWeld28 min
May 15, 1:58 PM MDTTornado WarningBOUAdams, Morgan, Weld37 min
May 15, 2:10 PM MDTTornado WarningBOUWeld50 min
May 15, 2:32 PM MDTTornado WarningBOUMorgan, Weld43 min
May 15, 2:47 PM MDTTornado WarningBOUWeld43 min
May 15, 5:27 PM MDTSpecial Weather StatementBOUMorgan48 min
May 15, 5:46 PM MDTSevere Thunderstorm WarningBOULogan, Morgan29 min
May 15, 5:50 PM MDTSevere Thunderstorm WarningBOUPhillips25 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.